Overmedicated with levo

Last month my endo prescribed me T3(6.5mcg for starters) and uped my levo to 150 from 125mcg .  I was on ndt for a while but I not felt good so I returned on levo. After I started  increase my levo dose my face became burning hot (weakness in my feet and arms, diaree and jittery in the morning, etc), I do not feel well so, I think I' m overmedicated, my fT4 it is 25(10-21,4). I tried to reduce the levo dose for a few days(back to 125) but for the moment feel no difference(hiper in the morning and hipo in the evening).I cut off the T3. How long it will last this bad condition ?

8 Replies

  • Adin,

    It will take around 7-8 days for the higher dose Levothyroxine to wash out.  The T3 should be out of your system in 3-4 days after last dose.  You could wait a couple of weeks and then try 6.25mcg T3 again.  Not sure why your GP increased levothyroxine dose when FT4 was over range.


    I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.

  • Thank you Clutter, so I suppose my GP  increased the levo dose because I complained that I was feeling tired in the evening (fT4 was 19,5, so it was in the  range) but the latest analysis shows that is over the range. The ft3 it's 4,3(3,6-6,8) and she told me it's ok but yet  told me I could try to take t3 anaway.

  • Adin,

    Your GP couldn't have known that FT4 would rise from 19.5 to 25.0 but it is unusual to increase T4 and T3 at the same time.  FT3 4.3 is low in range so 6.25mcg should be helpful when you feel less overmedicated.

  • Hello Clluter I'm back with one more question pleaaase. My usual levo dose it is 125 mcg but I decided to reduce it to 100mcg for the higher dose Levothyroxine to wash out faster.

    I wonder, how should i know when i'll have to change back on 125mcg because today for example I felt a little tense in the morning(pulse was faster than usual) but soft in the afternoon. It is very tricky because  on reduced dose(100mcg) may I feel better in the morning but low in the  afternoon. Should I go back to 125mcg gradually or straight ?

    Thank you !

  • Adin,

    It takes around 7-8 days for a higher dose to wash out.  You can go straight back onto 125mcg, no need to titrate gradually.

  • Hi

    I would have thought you just maybe needed the T3 adding to your 125mcg. levo. to start with. Like Clutter says it unusual to increase levo. when added in T3 initially, but I am no expert by any means as I am also struggling with meds. and dosage.

    I went on NDT three months ago after taking levo. for five years and really had high hopes for it but as yet I have found no improvement over levo.

    Do you mind me asking what dose of NDT you got up to before changing back to levo. did you swop back to 125mcg. levo. straight from NDT or did you start from a low dose of levo and gradually increase.

    I hope you improve very soon.

    Best wishes browny

  • Hi browny, no I never try ndt alone, I tried several combo variants (ndt + levo, because ndt contain to much T3) and I struggled to find the optimal  ratio(T4/T3) for me but unfortunately the mathematics  seems not really helped. So, for now I abandoned the idea, I think  it is easier  to combine T3 and T4. Everything goes well I started T3 but my doc (idiot) increased the levo dose(strange for me too) and uppss I hit the wall. If you want to change I think you should try levo and some T3 but I don't know how (gradually or straight), sorry.Maybe straight if you will add T3 but I'm not sure.

  • O.K. thank you.

    I hope you find a dose to suit you very soon.

    Best wishes.

You may also like...